Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2015, Article ID 410904, 6 pages
http://dx.doi.org/10.1155/2015/410904
Research Article

Forced Oscillation Criteria for a Class of Fractional Partial Differential Equations with Damping Term

Department of Mathematics, Binzhou University, Shandong 256603, China

Received 2 April 2015; Accepted 27 April 2015

Academic Editor: Kishin Sadarangani

Copyright © 2015 Wei Nian Li. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Sufficient conditions are established for the forced oscillation of fractional partial differential equations with damping term of the form , , with one of the two following boundary conditions: or , where is a bounded domain in with a piecewise smooth boundary, ,   is a constant, is the Riemann-Liouville fractional derivative of order of with respect to , is the Laplacian in , is the unit exterior normal vector to , and is a continuous function on . The main results are illustrated by some examples.

1. Introduction

Fractional differential equations are generalizations of classical differential equations to an arbitrary (noninteger) order and have gained increasing attention because of their varied applications in various fields of applied sciences and engineering. In the past few years, the theory of fractional differential equations and their applications have been investigated extensively; for example, see the monographs [14].

Recently, the oscillatory behavior of solutions for fractional differential equations was discussed in [513] and so forth. In [13], the authors studied the oscillation of solutions to nonlinear fractional differential equations of this formwith initial condition , where is a real number, is a constant, and is the Riemann-Liouville fractional derivative of order of .

However, to the best of author’s knowledge very little is known regarding the oscillatory behavior of fractional partial differential equations up to now; we refer to [1416]. In particular, nothing is known regarding the oscillation properties of the problems (1)-(2) and (1)–(3) up to now.

In this paper we investigate the forced oscillation of fractional partial differential equations with damping term of the formwhere is a bounded domain in with a piecewise smooth boundary , ,   is a constant, is the Riemann-Liouville fractional derivative of order of with respect to , and is the Laplacian in .

We assume throughout this paper that(A1), ;(A2), and ;(A3).

Consider one of the two following boundary conditions:orwhere is the unit exterior normal vector to and is a continuous function on .

By a solution of the problems (1)-(2) (or (1)–(3)), we mean a function which satisfies (1) on and the boundary condition (2) (or (3)).

A solution of the problems (1)-(2) (or (1)–(3)) is said to be oscillatory in if it is neither eventually positive nor eventually negative, otherwise it is nonoscillatory.

Definition 1. The Riemann-Liouville fractional partial derivative of order with respect to of a function is given byprovided the right hand side is pointwise defined on , where is the gamma function.

Definition 2. The Riemann-Liouville fractional integral of order of a function on the half-axis is given byprovided the right hand side is pointwise defined on .

Definition 3. The Riemann-Liouville fractional derivative of order of a function on the half-axis is given byprovided the right hand side is pointwise defined on , where is the ceiling function of .

2. Main Results

In this section, we establish the oscillation of the problems (1)-(2) and (1)–(3). We firstly introduce the following lemmas which are very useful in the proof of our main results.

Lemma 4 (see [17]). The smallest eigenvalue of the Dirichlet problem, is positive and the corresponding eigenfunction is positive in .

Lemma 5 (see [2, page 74]). Let , , and . If the fractional derivatives and exist, then

Lemma 6 (see [2, page 75]). Let and be the fractional integral (5) of order , then

For convenience, one uses the following notations in this paper: where is the surface element on .

Theorem 7. Assume thatwhere is a constant. Ifthen every solution of the problems (1)-(2) is oscillatory in , where and is a constant.

Proof. Suppose to the contrary that there is a nonoscillatory solution of the problems (1)-(2) which has no zero in for some . Then or for .
Case 1 (, ). Integrating (1) with respect to over the domain , we haveGreen’s formula and (2) yield From (A2), it is easy to see thatBy Lemma 5, it follows from (13)–(15) thatFrom (16), we easily see that Integrating both sides of the above inequality from to , we obtainwhere . Using Lemma 6, it follows from (18) thatTaking in (19), we have which contradicts the fact that .
Case 2 (, ). Using the procedure of the proof of Case 1, we conclude that (13) and (14) are satisfied. From (A2), we haveCombining (13), (14), and (21), we haveIt follows from (22) that Integrating both sides of the above inequality from to , we obtainUsing Lemma 6, from (24) we obtainTaking in (25), we havewhich contradicts the fact that . This completes the proof of Theorem 7.

Theorem 8. Assume thatwhere is a constant. Ifthen every solution of the problems (1)–(3) is oscillatory in , where and is a constant.

Proof. Suppose to the contrary that there is a nonoscillatory solution of the problems (1)–(3) which has no zero in for some . Then or for .
Case 1 (, ). Multiplying both sides of (1) by and integrating with respect to over the domain , we haveGreen’s formula and (3) yield From (A2), it is easy to see thatCombining (29)–(31), we easily see thatThe remainder of the proof is similar to that of Case 1 of Theorem 7 and we can obtain a contradiction to .
Case 2 (,  ). Using the procedure of the proof of Case 1, we conclude that (29) and (30) are satisfied. From (A2), we haveCombining (29), (30), and (33), we obtainUsing a similar way in the proof of Case 2 of Theorem 7, we can obtain a contradiction to . The proof of Theorem 8 is complete.

3. Examples

Example 1. Consider the following fractional partial differential equation:with the boundary conditionHere , , , , , , and  . It is obvious that , , , and Hence Letting , we obtainSetting , above integral (39) can be written as the following form:Noting thatwe obtain thatare convergent.
Therefore, combining (39)–(41) and noting the fact that (42) are convergent, by careful calculation, we can get which shows that all the conditions of Theorem 7 are fulfilled. Then every solution of the problems (35)-(36) oscillates in .

Example 2. Consider the following fractional partial differential equation:with the boundary conditionHere , ,  ,  , , , and .
It is obvious that ,  ,  , and  . Therefore, Hence Using a similar way in Example 1, we can obtain Therefore, by Theorem 8, it is easy to see that every solution of the problems (44)-(45) is oscillatory in .

Conflict of Interests

The author declares that there is no conflict of interests regarding the publication of this paper.

Acknowledgments

This work is supported by the National Natural Science Foundation of China (10971018). The author thanks the referee for his valuable comments and suggestions on this paper.

References

  1. I. Podlubny, Fractional Differential Equations, vol. 198, Academic Press, San Diego, Calif, USA, 1999. View at MathSciNet
  2. A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, Elsevier Science B.V, Amsterdam, The Netherlands, 2006.
  3. S. Das, Functional Fractional Calculus for System Identification and Controls, Springer, Berlin, Germany, 2008. View at MathSciNet
  4. Y. Zhou, Basic Theory of Fractional Differential Equations, World Scientific, Singapore, 2014.
  5. S. Öğrekçi, “Interval oscillation criteria for functional differential equations of fractional order,” Advances in Difference Equations, vol. 2015, article 3, 2015. View at Publisher · View at Google Scholar
  6. Y. Bolat, “On the oscillation of fractional-order delay differential equations with constant coefficients,” Communications in Nonlinear Science and Numerical Simulation, vol. 19, no. 11, pp. 3988–3993, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. D.-X. Chen, “Oscillation criteria of fractional differential equations,” Advances in Difference Equations, vol. 2012, article 33, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. S. R. Grace, R. P. Agarwal, P. J. Y. Wong, and A. Zafer, “On the oscillation of fractional differential equations,” Fractional Calculus and Applied Analysis, vol. 15, no. 2, pp. 222–231, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. B. Zheng, “Oscillation for a class of nonlinear fractional differential equations with damping term,” Journal of Advanced Mathematical Studies, vol. 6, no. 1, pp. 107–115, 2013. View at Google Scholar · View at MathSciNet
  10. Z. Han, Y. Zhao, Y. Sun, and C. Zhang, “Oscillation for a class of fractional differential equation,” Discrete Dynamics in Nature and Society, vol. 2013, Article ID 390282, 6 pages, 2013. View at Publisher · View at Google Scholar
  11. C. Qi and J. Cheng, “Interval oscillation criteria for a class of fractional differential equations with damping term,” Mathematical Problems in Engineering, vol. 2013, Article ID 301085, 8 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  12. D.-X. Chen, P.-X. Qu, and Y.-H. Lan, “Forced oscillation of certain fractional differential equations,” Advances in Difference Equations, vol. 2013, article 125, 10 pages, 2013. View at Publisher · View at Google Scholar · View at Scopus
  13. J. Yang, A. Liu, and T. Liu, “Forced oscillation of nonlinear fractional differential equations with damping term,” Advances in Difference Equations, vol. 2015, 7 pages, 2015. View at Publisher · View at Google Scholar
  14. P. Prakash, S. Harikrishnan, J. J. Nieto, and J.-H. Kim, “Oscillation of a time fractional partial differential equation,” Electronic Journal of Qualitative Theory of Differential Equations, vol. 15, pp. 1–10, 2014. View at Google Scholar · View at MathSciNet
  15. S. Harikrishnan, P. Prakash, and J. J. Nieto, “Forced oscillation of solutions of a nonlinear fractional partial differential equation,” Applied Mathematics and Computation, vol. 254, pp. 14–19, 2015. View at Publisher · View at Google Scholar · View at MathSciNet
  16. P. Prakash, S. Harikrishnan, and M. Benchohra, “Oscillation of certain nonlinear fractional partial differential equation with damping term,” Applied Mathematics Letters, vol. 43, pp. 72–79, 2015. View at Publisher · View at Google Scholar · View at MathSciNet
  17. R. Courant and D. Hilbert, Methods of Mathematical Physics, vol. 1, Interscience, New York, NY, USA, 1966.